Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2013, 3:28 PM CDT for 8 counties in Iowa; Hancock County, Henderson County, Illinois. It was in force for 47 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 3:28 PM CDT (20:28 UTC)
- Expired
- May 30, 2013, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:35 PM CDT | TSTM WND GST 61 | Fairfield Municipal Air, IA | |
| May 30, 3:38 PM CDT | TSTM WND DMG | Wnw Donnellson, IA | 2 FOOT DIAMTER TREE DOWN IN TOWN WITH SEVERAL SMALL TREE LIMBS DOWN AS WELL. ALSO HAD 0.70 INCHES OF RAIN IN 15 MINUTES...TIME ESTIMATED FROM RADAR. |
| May 30, 3:40 PM CDT | TSTM WND DMG | Mount Pleasant, IA | LARGE TREE LIMB APPROX 10 INCH IN DIAMETER WITH SEVERAL TREE LIMBS DOWN IN TOWN. ADDRESS 300 S LOCUST ST. |
| May 30, 3:45 PM CDT | TSTM WND DMG | 1 Ene Fort Madison, IA | POWER LINES DOWN IN FORT MADISON. SOME POWER POLES ON FIRE. TIME ESTIMATED. |
| May 30, 3:45 PM CDT | TSTM WND DMG | W Pleasant Plain, IA | CARPORT LIFTED AND BRANCHES DOWN. |
| May 30, 3:52 PM CDT | TSTM WND DMG | New London, IA | BARN SEVERELY DAMAGED...REPORT VIA MEDIA FACEBOOK...TIME ESTIMATED FROM RADAR. |
| May 30, 3:55 PM CDT | TSTM WND GST 58 | Fort Madison Municipal, IA | |
| May 30, 4:00 PM CDT | TSTM WND DMG | Burlington, IA | EXTREME STRAIGHT-LINE WINDS DOWNED NUMEROUS TREES AND BENT OVER STREET SIGNS. ALSO...STEEL FRAME BUILDING NEAR SPIRIT HOLLOW BLOWN DOWN. |
| May 30, 4:00 PM CDT | TSTM WND GST 81 | Burlington Regional Air, IA | |
| May 30, 4:20 PM CDT | TSTM WND DMG | Oquawka, IL | TREES AND POWER LINES DOWN AROUND HENDERSON COUNTY. OQUAWKA IN PARTICULAR SUSTAINED SIGNIFICANT DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS53 KDVN 302028
SVRDVN
IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.NEW.KDVN.SV.W.0064.130530T2028Z-130530T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DES MOINES COUNTY IN SOUTHEAST IOWA...
HENRY COUNTY IN SOUTHEAST IOWA...
SOUTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
KEOKUK COUNTY IN SOUTHEAST IOWA...
LEE COUNTY IN SOUTHEAST IOWA...
LOUISA COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 324 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM PACKWOOD TO HILLSBORO TO ALEXANDRIA...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SIGOURNEY...KEOKUK...NAUVOO...MOUNT PLEASANT...FORT MADISON...
CARTHAGE...WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...
OQUAWKA...SALEM...FRANKLIN...RICHLAND...LOCKRIDGE...PILOT GROVE...
HAMILTON...MONTROSE...ST. PAUL AND ROME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST IOWA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4019 9150 4038 9142 4041 9152 4056 9168
4090 9172 4090 9193 4111 9219 4115 9219
4124 9236 4168 9202 4160 9183 4151 9183
4151 9164 4138 9136 4134 9136 4134 9127
4119 9107 4065 9079 4064 9090 4020 9110
TIME...MOT...LOC 2027Z 234DEG 53KT 4117 9205 4085 9164
4039 9143
HAIL...<.75IN
WIND...70MPH
$$
ERVIN5 follow-up statements
388
WWUS53 KDVN 302037
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT THU MAY 30 2013
IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-JEFFERSON IA-IOWA IA-
HENRY IA-DES MOINES IA-HENDERSON IL-HANCOCK IL-
337 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...HENRY...SOUTHEASTERN IOWA...
JEFFERSON...KEOKUK...LEE...LOUISA AND WASHINGTON COUNTIES UNTIL 415
PM CDT...
AT 333 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SIGOURNEY TO MOUNT PLEASANT TO HAMILTON...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...
OQUAWKA...BRIGHTON...NEW LONDON...DENMARK...HARPER...NIOTA...
COPPOCK...WAYLAND...SOUTH ENGLISH...DANVILLE...FERRIS...OLDS...
ADRIAN...NORTH ENGLISH AND MIDDLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST IOWA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4019 9150 4038 9142 4041 9152 4056 9168
4090 9172 4090 9193 4111 9219 4115 9219
4124 9236 4168 9202 4160 9183 4151 9183
4151 9164 4138 9136 4134 9136 4134 9127
4119 9107 4065 9079 4064 9090 4020 9110
TIME...MOT...LOC 2037Z 234DEG 53KT 4132 9210 4093 9147
4044 9130
HAIL...<.75IN
WIND...70MPH
$$
ERVIN037
WWUS53 KDVN 302043
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT THU MAY 30 2013
IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-JEFFERSON IA-IOWA IA-
HENRY IA-DES MOINES IA-HENDERSON IL-HANCOCK IL-
343 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...HENRY...SOUTHEASTERN IOWA...
NORTHEASTERN JEFFERSON...KEOKUK...LEE...LOUISA AND WASHINGTON
COUNTIES UNTIL 415 PM CDT...
AT 338 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HARPER TO NEW LONDON TO 6 MILES NORTHEAST OF
HAMILTON...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. MEASURED WINDS OF 61 MPH WINDS WERE
RECORED AT 335 PM AT FAIRFIELD IOWA.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...OQUAWKA...
DANVILLE...FERRIS...ADRIAN...OLDS...NORTH ENGLISH...COLUSA...
MIDDLETOWN...MOUNT UNION...IOWA ARMY AMMUNITION PLANT...KINROSS...
DALLAS CITY...BURNSIDE...WINFIELD...CRAWFORDSVILLE AND WEST
BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST IOWA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4038 9142 4041 9152 4066 9165 4090 9172
4107 9204 4113 9211 4124 9236 4168 9202
4160 9183 4151 9183 4151 9164 4138 9137
4134 9136 4134 9127 4119 9107 4065 9079
4064 9091 4020 9110 4020 9150
TIME...MOT...LOC 2042Z 234DEG 53KT 4137 9203 4097 9140
4049 9122
HAIL...<.75IN
WIND...70MPH
$$
ERVIN425
WWUS53 KDVN 302050
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT THU MAY 30 2013
IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-JEFFERSON IA-IOWA IA-
HENRY IA-DES MOINES IA-HENDERSON IL-HANCOCK IL-
350 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...HENRY...SOUTHEASTERN IOWA...
NORTHEASTERN JEFFERSON...NORTHEASTERN KEOKUK...EASTERN LEE...LOUISA
AND WASHINGTON COUNTIES UNTIL 415 PM CDT...
AT 347 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SOUTH ENGLISH TO MOUNT UNION TO 5 MILES SOUTH OF
NIOTA...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...OQUAWKA...
BURNSIDE...NORTH ENGLISH...COLUSA...MOUNT UNION...DANVILLE...
KINROSS...WINFIELD...MIDDLETOWN...CRAWFORDSVILLE...DALLAS CITY...IOWA
ARMY AMMUNITION PLANT...WYMAN...PARNELL...WELLMAN AND AINSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS WASHINGTON...LOUISA...AND DES MOINES
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4068 9155 4093 9161 4123 9201 4138 9225
4168 9202 4160 9183 4151 9183 4151 9164
4138 9137 4134 9136 4134 9127 4119 9107
4065 9079 4064 9091 4020 9110 4020 9137
TIME...MOT...LOC 2049Z 219DEG 51KT 4146 9203 4105 9141
4057 9123
HAIL...<.75IN
WIND...70MPH
$$
ERVIN203
WWUS53 KDVN 302109
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT THU MAY 30 2013
IAC101-302119-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
JEFFERSON IA-
409 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4024 9138 4098 9149 4136 9180 4152 9214
4167 9202 4160 9184 4151 9184 4151 9165
4138 9138 4134 9137 4134 9128 4119 9108
4065 9080 4064 9092 4020 9111 4020 9137
TIME...MOT...LOC 2109Z 219DEG 51KT 4168 9179 4127 9117
4079 9099
$$
IAC057-087-095-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-IOWA IA-HENRY IA-
DES MOINES IA-HENDERSON IL-HANCOCK IL-
409 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...EASTERN HENRY...SOUTHEASTERN
IOWA...NORTHEASTERN KEOKUK...EASTERN LEE...LOUISA AND WASHINGTON
COUNTIES UNTIL 415 PM CDT...
AT 406 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF OXFORD TO GRANDVIEW TO CARMAN...
AND MOVING NORTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
OQUAWKA...TOOLESBORO...OAKVILLE...GLADSTONE AND OLENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SOUTHEASTERN IOWA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4024 9138 4098 9149 4136 9180 4152 9214
4167 9202 4160 9184 4151 9184 4151 9165
4138 9138 4134 9137 4134 9128 4119 9108
4065 9080 4064 9092 4020 9111 4020 9137
TIME...MOT...LOC 2109Z 219DEG 51KT 4168 9179 4127 9117
4079 9099
HAIL...<.75IN
WIND...80MPH
$$431
WWUS53 KDVN 302117
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CDT THU MAY 30 2013
IAC057-087-095-107-111-115-183-ILC067-071-302127-
/O.EXP.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-IOWA IA-HENRY IA-
DES MOINES IA-HENDERSON IL-HANCOCK IL-
417 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...SOUTHWESTERN
HENDERSON...DES MOINES...EASTERN HENRY...SOUTHEASTERN IOWA...
NORTHEASTERN KEOKUK...EASTERN LEE...LOUISA AND WASHINGTON COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4024 9138 4098 9149 4136 9180 4152 9214
4167 9202 4160 9184 4151 9184 4151 9165
4138 9138 4134 9137 4134 9128 4119 9108
4065 9080 4064 9092 4020 9111 4020 9137
TIME...MOT...LOC 2109Z 219DEG 51KT 4168 9178 4127 9117
4079 9099
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:28 PM CDT, 0 minutes earlier.
Area forecast discussion, May 30, 3:28 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT THU MAY 30 2013
.SYNOPSIS...
ISSUED AT 322 PM CDT THU MAY 30 2013
12Z UA ANALYSIS HAS AN OCCLUDED 850MB LOW IN THE WESTERN PARTS OF
THE DAKOTAS. THE 850MB WARM FRONT RAN FROM NEAR KFSD INTO UPPER
MICHIGAN WHILE THE 850MB COLD FRONT RAN SOUTH INTO THE BIG BEND OF
TEXAS. A MOISTURE PLUME RAN FROM NORTHERN MEXICO TO NEAR KTOP WITH A
SECONDARY PLUME FROM NEAR KILX BACK INTO NORTH DAKOTA. SATELLITE AND
RADAR TRENDS SHOW NEW CONVECTION HAS DEVELOPED AHEAD OF LAST NIGHTS
MCS.
18Z SFC ANALYSIS HAS A SFC LOW NORTHWEST OF KMBG WITH THE SYNOPTIC
FRONT RUNNING EAST INTO UPPER MICHIGAN. ANOTHER LOW WAS IN WESTERN
OKLAHOMA WITH A DRY LINE RUNNING SOUTH INTO WEST TEXAS. NUMEROUS
TROFS FROM VORT MAXES ALOFT RAN FROM THE WESTERN GREAT LAKES BACK
INTO THE SOUTHERN PLAINS. DEW POINTS ACROSS THE MIDWEST WERE IN THE
60S.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013
THE MCS AND LIFT TOOLS...ESPECIALLY FROM THE UKMET...ARE DEPICTING
REASONABLY WELL WHAT IS CURRENTLY GOING ON. CONVECTION AHEAD OF LAST
NIGHTS MCS SHOULD EXIT THE CWFA BY EARLY EVENING FOLLOWED BY THE
DECAYING MCS AROUND MIDNIGHT.
THE OVERALL FAST MOVEMENT OF THE DIURNAL CONVECTION SHOULD LIMIT THE
AMOUNT OF RAINFALL ACROSS THE AREA THROUGH LATE AFTERNOON AND EARLY
EVENING. THE DECAYING MCS SHOULD NOT PRODUCE MUCH ADDITIONAL
RAINFALL EITHER. THUS LATE AFTERNOON AND EVENING RAINFALL SHOULD
RANGE FROM 0.25 TO POSSIBLY 1 INCH. VERY LOCALIZED AMOUNTS OVER 1
INCH ARE POSSIBLE BUT SHOULD NOT BE OVER A WIDESPREAD AREA.
BY LATE EVENING AND INTO MOST OF THE PRE-DAWN HOURS...VERY LITTLE IN
THE WAY OF PRECIPITATION SHOULD BE SEEN ACROSS THE AREA. THE MCS AND
LIFT TOOLS SHOW THE NEXT MCS DEVELOPING IN NORTHWEST MISSOURI AND
MOVING TOWARD THE CWFA WITH ARRIVAL IN THE SOUTHWEST PART OF THE
CWFA AROUND SUNRISE. AHEAD OF THE MCS...OVERALL CONVERGENCE SHOULD
ALLOW SHOWERS AND SOME THUNDERSTORMS TO DEVELOP.
ON THURSDAY...THE NEXT MCS WILL MOVE ACROSS THE CWFA DURING THE
MORNING HOURS. THE STRONGEST LIFT LOOKS TO BE ACROSS ROUGHLY THE
SOUTHERN HALF OF THE CWFA. THUS THE HEAVIEST RAINFALL SHOULD BE
ROUGHLY SOUTH OF A KSQI TO KOTM LINE. IT IS NOT CERTAIN IF TRAINING
OF STORMS WILL OCCUR. CONCEPTUALLY HOWEVER...IT IS SUGGESTED WITH
UNINTERRUPTED MOISTURE FEEDING INTO THE MCS.
BOUNDARIES LEFT OVER FROM THE MORNING MCS WILL BE THE FOCUS FOR
DIURNAL CONVECTION DURING THE AFTERNOON. THESE BOUNDARIES MAY AID IN
CONVECTION TRAINING OVER AREAS DURING THE AFTERNOON AND INTO THE
EVENING.
AS FOR THE CURRENT FLASH FLOOD HEADLINES...THEY WILL BE LEFT AS IS.
SOILS ARE SATURATED AND HAVE HAD LITTLE TIME TO DRY OUT. WHAT IS
BEING SUGGESTED CONCEPTUALLY FROM THE MODELS IS THAT THE POTENTIAL
FOR HEAVY RAIN ON FRIDAY IS ACROSS THE SOUTHERN CWFA. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE VERY POSSIBLE FRIDAY. IF TRAINING OF
STORMS OCCUR...RAINFALL AMOUNTS OVER 2 INCHES ARE QUITE POSSIBLE.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013
FRIDAY NIGHT...POTENTIAL FOR SEVERE WEATHER REMAINS VIABLE. 500MB LOW
BECOMES NEARLY VERTICALLY STACKED OVER MINNESOTA AS A 130KT CYCLONIC
JET STREAK ROTATES OVER THE FORECAST AREA BETWEEN 00Z TO 06Z
SATURDAY. A VORT MAX ROTATING AROUND THIS UPPER LOW WILL ALSO BE
CROSSING THE AREA AS THE VERTICALLY STACKED LOW BEGINS TO SLOWLY
OPEN INTO A POSITIVE TILT TROF AND STARTS TO SLOWLY MOVE EAST. THE
SURFACE BOUNDARY ASSOCIATED WITH THIS SYSTEM IS PROGGED TO CROSS THE
FORECAST AREA FRIDAY EVENING AND/OR EARLY SATURDAY. DEPENDING ON WHICH
MODEL YOU PICK THERE ARE VARIOUS VALUES OF 700MB OMEGA UPWARD MOTION
OUT AHEAD OF THE FRONTAL PASSAGE. CAPES FRIDAY NIGHT AHEAD OF THE
BOUNDARY ARE AROUND 3000 J/KG WITH 500MB LIFTED INDICES RANGING FROM
MINUS 8 TO MINUS 12. PRECIPITABLE WATERS ARE ALSO AROUND 1 INCH. THE
TIMING OF THE FRONTAL PASSAGE AND VORT MAX ALOFT WILL INFLUENCE THE
POTENTIAL FOR ORGANIZED SEVERE WEATHER. IF THEY MOVE ACROSS THE AREA
LATE EVENING...DAYTIME HEATING WOULD ENHANCE STORM STRENGTH. IF THE
PASSAGE IS AFTER DARK...STORM STRENGTH MAY BE LOWER. THE TIMING OF
THE VORT MAX/FRONTAL PASSAGE ARE UNCERTAIN BUT THERE IS STILL MORE
THAN AMPLE UPPER LEVEL FORCING AND HIGH ENOUGH PRECIPITABLE WATERS
TO KEEP THE THREAT OF SEVERE STORMS WITH HEAVY RAIN.
SATURDAY THROUGH THURSDAY....THERE IS STILL A CHANCE OF SHOWERS ON
SATURDAY. THE GOOD NEWS IS THE UPPER LEVEL SYSTEM THAT HAS BEEN
PRODUCING OUR EXTENDED PERIOD OF WET WEATHER FINALLY MOVES EAST OVER
THE GREAT LAKES. DRIER, COOLER, AND LESS HUMID AIR WILL MOVE INTO
THE MIDWEST AS THE UPPER FLOW SWITCHES TO THE NORTHWEST AND COOL HIGH
PRESSURE BUILDS INTO THE REGION. DRY WEATHER IS EXPECTED MONDAY AND
TUESDAY. A CHANCE OF SHOWERS RETURNS TO THE REGION FROM WEDNESDAY
TROUGH THE END OF THE WEEK AS CONSENSUS MODELS PROG ANOTHER SYSTEM
TO APPROACH THE MIDWEST. ..KUHL..
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 322 PM CDT THU MAY 30 2013
STRONG TO LOCALLY SEVERE CONVECTION WILL BE SEEN THROUGH 00Z/31.
KBRL IS AT RISK FOR WINDS OVER 40 KNOTS...WITH KCID/KMLI AT A LOWER
RISK. CONDITIONS WILL BE VFR OUTSIDE OF CONVECTION WITH IFR
CONDITIONS WITH CONVECTION. A PERIOD OF MVFR CONDITIONS SHOULD BE
SEEN AFT 00Z/31 IN THE POST CONVECTIVE RAIN. A LULL IS THEN EXPECTED
AFT 06Z/31 BEFORE THE NEXT TSRA COMPLEX ARRIVES IN EASTERN IOWA AND
NORTHERN ILLINOIS AFT 12Z/31. ..08..
&&
.HYDROLOGY...
ISSUED AT 322 PM CDT THU MAY 30 2013
EXTREMELY HEAVY RAIN FELL ACROSS PARTS OF NORTHEAST IOWA LAST
EVENING. THIS RAINFALL HAS RESULTED IN SIGNIFICANT UPWARD
REVISIONS TO RIVER FORECASTS FOR THE WAPSI...CEDAR...IOWA...AND
MAQUOKETA BASINS. RAINFALL TODAY HAS BEEN LESS THAN EXPECTED AND
RAINFALL TONIGHT SHOULD BE FAIRLY LIGHT. MORE RAIN...POSSIBLY
HEAVY...IS EXPECTED ON FRIDAY INTO FRIDAY EVENING.
DUE TO THE SATURATED STATE OF THE GROUND...RIVERS ARE QUITE
SENSITIVE TO ANY ADDITIONAL RAINFALL. THE POTENTIAL DOES EXIST FOR
ANOTHER 1 TO 3 INCHES OF RAIN OVER THE NEXT 48 HOURS. ..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...KUHL
AVIATION...08
HYDROLOGY...08Hazardous weather outlook, May 30, 11:57 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1157 AM CDT THU MAY 30 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1157 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT. THE STRONGEST STORMS ARE EXPECTED DURING THE AFTERNOON THROUGH THIS EVENING. THE STORMS ARE EXPECTED TO PRODUCE AROUND AN INCH OF RAIN BY LATE THIS EVENING...ESPECIALLY OVER EASTERN IOWA AND NORTHEAST MISSOURI. SINCE THE GROUND IS NEARLY SATURATED THE ADDITIONAL RAINS COULD RESULT IN MORE FLASH FLOODING. THE RAINS WILL ALSO CAUSE ADDITIONAL RISES ON AREA RIVERS. SOME OF THESE RIVERS ARE ALREADY EXPERIENCING SIGNIFICANT FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. THE THUNDERSTORMS WILL ALSO POSE A THREAT OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THERE IS A LOW THREAT OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA WITH A CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT. SEVERE STORMS WILL BE POSSIBLE FRIDAY...ESPECIALLY DURING THE AFTERNOON HOURS...AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR THE ENTIRE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH A FEW SUPERCELLS AND TORNADOES CANNOT BE RULED OUT. THERE IS A LOW CHANCE FOR THUNDERSTORMS SATURDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT EXPECTED. TUESDAY AND WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. DLF/SHEETS
In the hours before
Local storm report, May 30, 1:58 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 3 NE MUSCATINE 41.45N 91.03W
05/30/2013 M0.50 INCH MUSCATINE IA TRAINED SPOTTER
ALSO HAD 35 MPH WINDS.
&&
GROSSLocal storm report, May 30, 2:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/30/2013 M46 MPH SCOTT IA ASOS
&&
GROSSLocal storm report, May 30, 2:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST MEMPHIS 40.46N 92.17W
05/30/2013 E70 MPH SCOTLAND MO TRAINED SPOTTER
60 TO 70 MPH WINDS ESTIMATED.
&&
GROSSLocal storm report, May 30, 2:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 M0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
NEAR 16TH ST ACROSS FROM SOUTH PARK MALL.
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
NEAR I-74 AND JOHN DEERE ROAD.
&&
GROSSLocal storm report, May 30, 3:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST MEMPHIS 40.46N 92.17W
05/30/2013 E80.00 MPH SCOTLAND MO TRAINED SPOTTER
0254 PM TSTM WND DMG W MEMPHIS 40.46N 92.17W
05/30/2013 SCOTLAND MO TRAINED SPOTTER
LARGE UPROOTED TREE DOWN NEAR COURTHOUSE WITH SEVERAL
TREE BRANCHES DOWN IN TOWN AS WELL. POWER OUT IN TOWN.
&&
GROSSLocal storm report, May 30, 3:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 SSW BETTENDORF 41.52N 90.51W
05/30/2013 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
DIME SIZE HAIL ON I-74 BRIDGE.
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
AT 18TH ST AND 11TH AVE.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:35 PM CDT | Tornado Warning | DVN | Delaware | 40 min |
| May 29, 8:43 PM CDT | River Flood Warning | DVN | Delaware, Jones | 51 hr |
| May 29, 11:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 12 days |
| May 30, 10:14 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| May 30, 10:19 AM CDT | River Flood Warning | DVN | Jackson | 4 days |
| May 30, 11:04 AM CDT | River Flood Warning | DVN | Johnson, Washington | 15 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Dubuque | 5 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 8 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Clinton | 4 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Clinton, Scott | 8 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Scott | 6 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Muscatine | 12 days |
| May 30, 1:26 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Des Moines, Louisa, Muscatine, Scott | 49 min |
| May 30, 2:16 PM CDT | Tornado Warning | DVN | Dubuque | 29 min |
| May 30, 2:41 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 49 min |
| May 30, 3:09 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 51 min |
| May 30, 3:50 PM CDT | Special Weather Statement | DVN | Scott | 2 hr |
| May 30, 3:58 PM CDT | Special Weather Statement | DVN | Scott | 2 hr |
| May 30, 3:59 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Des Moines, Iowa, Johnson, Linn and 4 more | 46 min |
| May 30, 4:15 PM CDT | Tornado Warning | DVN | Muscatine | 30 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Cedar, Delaware, Dubuque, Johnson and 2 more | 63 min |
| May 30, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Muscatine, Scott | 54 min |
| May 30, 5:20 PM CDT | Special Weather Statement | DVN | Scott | 70 min |
| May 30, 5:23 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Delaware, Dubuque, Jackson | 67 min |
| May 30, 1:17 PM CDT | Special Weather Statement | DVN | Bureau | 58 min |
| May 30, 1:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Whiteside | 53 min |
| May 30, 4:02 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 58 min |
| May 30, 5:30 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam, Whiteside | 60 min |
| May 30, 5:32 PM CDT | Tornado Warning | DVN | Henry, Whiteside | 28 min |
| May 30, 6:29 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.